Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 426
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 5  |  Issue : 4  |  Page : 294-296

Moxifloxacin-induced acute psychosis: A case report with literature review


1 Department of Clinical Pharmacy, Dow University Hospital, Dow University of Health Sciences, Karachi, Pakistan
2 Prince Sultan Military College of Health Sciences, King Fahad Military Medical Complex, Dhahran, Saudi Arabia

Correspondence Address:
Faizan Mazhar
Department of Clinical Pharmacy, Dow University Hospital, Dow University of Health Sciences, Karachi
Pakistan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2279-042X.192457

Rights and Permissions

Third generation quinolones are extensively used to treat a variety of common bacterial infections. Due to their extensive use in clinical practice, an increase in neuropsychiatric events has been reported. We report the case of psychotic symptoms occurs after three doses of moxifloxacin in a healthy adult male with no underlying risk factors. After the discontinuation of moxifloxacin treatment, there was a complete resolution of patient's symptoms. The case draws attention to a rare side effect of a commonly use drug and alert the clinicians to be cautious in those patients that have a baseline risk factors which makes the patient more susceptible to such adverse drug effect.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1531    
    Printed14    
    Emailed0    
    PDF Downloaded225    
    Comments [Add]    
    Cited by others 2    

Recommend this journal